Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 17, NWS Amarillo, TX

November 5, 20119 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Nov 5, 2011, 4:59 AM CDT for 9 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Nov 5, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2011, 4:59 AM CDT (09:59 UTC)
In effect from
Nov 5, 2011, 10:00 AM CDT
Expired
Nov 5, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3322 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WWUS74 KAMA 050959
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
459 AM CDT SAT NOV 5 2011

OKZ001-002-TXZ001>003-006-007-011-012-016-017-051800-
/O.NEW.KAMA.WI.Y.0017.111105T1500Z-111106T0000Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-OLDHAM-
POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
VEGA...AMARILLO...HEREFORD...CANYON
459 AM CDT SAT NOV 5 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* EVENT...STRONG SOUTHWEST WINDS WILL DEVELOP TODAY ACROSS THE
  WESTERN HALF OF THE PANHANDLES. SUSTAINED WINDS OF 35 MPH WITH
  GUSTS BETWEEN 50 AND 55 MPH ARE EXPECTED IN THE ADVISORY AREA.

* TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING AND
  CONTINUE THROUGH EARLY THIS EVENING.

* IMPACTS...STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR
  DRIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
429 
WWUS74 KAMA 051749
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1249 PM CDT SAT NOV 5 2011

OKZ001-002-TXZ001>003-006-007-011-012-016-017-060000-
/O.CON.KAMA.WI.Y.0017.000000T0000Z-111106T0000Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-OLDHAM-
POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
VEGA...AMARILLO...HEREFORD...CANYON
1249 PM CDT SAT NOV 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* EVENT...STRONG SOUTHWEST WINDS WILL PREVAIL TODAY ACROSS THE 
  WESTERN HALF OF THE PANHANDLES. SUSTAINED WINDS OF 35 MPH WITH 
  GUSTS BETWEEN 50 AND 55 MPH ARE EXPECTED IN THE ADVISORY AREA. 

* TIMING...THE STRONG WINDS WILL PERSIST THROUGH EARLY THIS EVENING.

* IMPACTS...THE STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR 
  DRIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 5, 4:53 AM CDT, 6 minutes earlier.

Area forecast discussion, Nov 5, 4:53 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
453 AM CDT SAT NOV 5 2011

.DISCUSSION...
MAIN FORECAST CONCERNS THIS MORNING ARE STRONG WINDS TODAY AND
INCREASING CHANCES FOR PRECIPITATION MONDAY INTO TUESDAY.

EARLY MORNING WATER VAPOR IMAGERY SHOWS STRONG UPPER LEVEL TROUGH
OVER ARIZONA. THIS FEATURE WILL EJECT TO THE NORTHEAST THROUGHOUT THE
COURSE OF THE DAY AND INTO THE PLAINS TONIGHT...BRINGING A ROUND OF
STRONG WINDS TO THE PANHANDLES TODAY. NAM/GFS BOTH INDICATE 500MB
WINDS ON THE ORDER OF 80 KNOTS CLIPPING THE NORTHWESTERN ZONES WHILE
700MB WINDS OF 50 TO 60 KNOTS OVERSPREAD THE SAME AREA. BUT A
LIMITING FACTOR FOR HIGH WIND CRITERIA MAY BE THE DEVELOPMENT OF
SOME HIGH AND PERHAPS SOME EVEN MID LEVEL CLOUDINESS WHICH IS ALSO
DEPICTED BY RH PROGS AND FORECAST SOUNDINGS FROM SHORT TERM GUIDANCE.
CONFIDENCE IS HIGHEST TO GO WITH A WIND ADVISORY FOR STARTERS OVER
WESTERN PARTS OF THE PANHANDLES...MAINLY UP ON THE CAPROCK...ROUGHLY
ALONG AND WEST OF A LINE FROM GUYMON TO AMARILLO. EXPECTING WINDS TO
INCREASE TO 35 MPH IN THE ADVISORY AREA WITH GUSTS BETWEEN 50 AND 55
MPH. HOWEVER...WOULDNT BE SURPRISED TO SEE A LOCATION OR TWO ACHIEVE
HWW CRITERIA BRIEFLY. IF PLUME OF MID LEVEL MOISTURE DEVELOPS
ESPECIALLY ACROSS THE FAR WESTERN ZONES...WOULDNT BE SURPRISED TO SEE
A FEW VIRGA SHOWERS DEVELOP. INVERTED V SOUNDINGS AND MIXING DOWN
FROM 650MB COULD CAUSE SOME LOCALLY STRONG WINDS...BUT CONFIDENCE ON
THIS SCENARIO IS LOW ATTM. DRY LOW LEVELS WILL PRECLUDE THE MENTION
OF POPS IN THE FORECAST. WINDS WILL DIMINISH AROUND 00Z WITH THE LOSS
OF DAYTIME HEATING AND AS GRADIENT RELAXES. TEMPS TODAY WILL RANGE
FROM THE LOWER 60S IN THE NORTHWEST TO THE LOWER 70S IN THE
SOUTHEAST.

THE FIRST UPPER LEVEL TROUGH WILL EJECT INTO THE NORTHERN PLAINS ON
SUNDAY WHILE THE NEXT UPPER TROUGH ORGANIZES OVER THE DESERT
SOUTHWEST. QUIET WEATHER IS EXPECTED ON SUNDAY WITH SLIGHTLY COOLER
TEMPS RANGING FROM THE LOWER 50S IN THE NORTHWEST TO MID/UPPER 60S IN
THE SOUTHEAST.

MOISTURE WILL DRAWN NORTHWARD IN ADVANCE OF THE SECOND SYSTEM AS PWAT
VALUES INCREASE FROM SUNDAY NIGHT INTO MONDAY. NAM IS A LITTLE MORE
AGGRESSIVE IN ITS WESTWARD RETURN OF MOISTURE...BUT AS USUAL DEEPER
MOISTURE WILL BE LOCATED ACROSS THE EASTERN ZONES. LARGE SCALE LIFT
WILL IMPROVE AS UPPER SYSTEM APPROACHES THE AREA...LEADING TO
INCREASING CHANCES FOR PRECIP MONDAY/MONDAY NIGHT. BUMPED UP POPS
SLIGHTLY IN THE FAR EASTERN ZONES WHERE DEEPER MOISTURE WILL RESIDE.
INCREASING INSTABILITY WILL WARRANT RETAINING THUNDERSTORM MENTION
DURING THIS TIME. STRONG STORMS MAY DEVELOP ACROSS THE EASTERN AND
SOUTHEASTERN TEXAS PANHANDLE GIVEN THE FORECAST INSTABILITY AND SHEAR
VALUES.

UPPER TROUGH WILL PASS ACROSS THE PANHANDLES ON TUESDAY...WITH PRECIP
CHANCES CONTINUING ESPECIALLY ACROSS THE NORTHERN PARTS OF THE
REGION. HELD ONTO A RAIN/SNOW MIX ACROSS THE NORTHWEST HALF OF THE
AREA AS COLDER AIR SETTLES INTO THE REGION. SHUT OFF POPS AS 00Z
WEDNESDAY AS SYSTEM SHOULD BE DEPARTING THE AREA.

BENIGN WEATHER IS ANTICIPATED FROM WEDNESDAY THROUGH THE REMAINDER OF
THE FORECAST. TEMPS WILL SLOWLY REBOUND DURING THIS TIME WITH DRY
NORTHWEST FLOW ALOFT.

&&

.FIRE WEATHER...
STRONG WINDS ARE ANTICIPATED TODAY IN ADVANCE OF AN UPPER LEVEL STORM
SYSTEM...LEADING TO ELEVATED FIRE WEATHER CONDITIONS. ACROSS THE
WESTERN HALF OF THE PANHANDLES...SOUTHWEST WINDS WILL INCREASE TO
AROUND 35 MPH WITH GUSTS BETWEEN 50 AND 55 MPH. WINDS ACROSS THE
EASTERN PANHANDLES WILL INCREASE TO AROUND 30 MPH WITH GUSTS BETWEEN
40 AND 45 MPH. HOWEVER...MINIMUM RELATIVE HUMIDITY VALUES WILL ONLY
FALL TO NEAR 20 PERCENT. CONDITIONS WILL IMRPOVE BY SUNSET AS WIND
SPEEDS DIMINISH. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN
18 AND 20 PERCENT ON SUNDAY...BUT LIGHTER WINDS WILL PRECLUDE
ELEVATED FIRE WEATHER CONDITIONS. ELEVATED TO CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED MONDAY THROUGH WEDNESDAY AS MINIMUM
RELATIVE HUMIDITY VALUES WILL BE ABOVE 30 PERCENT ALONG WITH
PRECIPITATION CHANCES MONDAY INTO TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                70  33  63  37  62 /   0   0   0   5  30
BEAVER OK                  69  31  61  35  60 /   5   0   0   5  50
BOISE CITY OK              63  27  56  29  55 /   5   0   0   5  30
BORGER TX                  71  32  62  39  61 /   0   0   0   5  30
BOYS RANCH TX              67  29  60  36  61 /   0   0   0   5  20
CANYON TX                  69  31  63  35  63 /   0   0   0   5  30
CLARENDON TX               71  36  65  41  66 /   0   0   0  10  40
DALHART TX                 64  28  58  30  59 /   0   0   0   5  20
GUYMON OK                  70  28  59  32  58 /   5   0   0   5  30
HEREFORD TX                67  31  62  35  63 /   0   0   0   5  30
LIPSCOMB TX                68  33  64  36  62 /   0   0   0   5  60
PAMPA TX                   72  34  63  37  63 /   0   0   0   5  40
SHAMROCK TX                70  35  66  40  68 /   0   0   0  10  40
WELLINGTON TX              71  36  67  42  70 /   0   0   0  10  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HANSFORD...
     HARTLEY...MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.

OK...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&

11/10
Hazardous weather outlook, Nov 4, 8:48 PM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT FRI NOV 4 2011

OKZ001>003-TXZ001>020-051400-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
848 PM CDT FRI NOV 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF THE
PANHANDLES ON SATURDAY DUE TO LOW HUMIDITY AND WINDY CONDITIONS. A
WIND ADVISORY MAY ALSO BE NEEDED ON SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY ACROSS ALL BUT THE FAR
NORTHWEST PANHANDLES AND ACROSS THE EASTERN PANHANDLES MONDAY EVENING
AND NIGHT. SOME STORMS THAT DEVELOP ACROSS THE EASTERN TEXAS
PANHANDLE ON MONDAY AFTERNOON COULD BE STRONG WITH SMALL HAIL AND
GUSTY WINDS BEING THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS SATURDAY.

GOEHRING

Nearby

Wind Advisories in Texas, 2011Wind Advisories in Oklahoma, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.